Everolimus and/or Nivolumab-Associated Cytomegalovirus Colitis in a Patient with Metastatic Renal Cell Carcinoma

Eurasian J Med. 2022 Feb;54(1):77-79. doi: 10.5152/eurasianjmed.2022.20300.

Abstract

Everolimus-associated cytomegalovirus colitis is very rare in cancer patients. We present a case of cytomegalovirus colitis that occurred on using everolimus in a 64-year-old male with metastatic renal cell carcinoma who received pazopanib, nivolumab, and everolimus treatments, respectively. Although an increasing number of nivolumab-related cytomegalovirus colitis cases are reported recently, its mechanism of development is still unknown. Our study highlights that clinicians should remember cytomegalovirus reactivation in the presence of diarrhea or colitis in patients receiving everolimus and/or nivolumab. Further studies are needed to elucidate the relationship between immune checkpoint inhibitors and cytomegalovirus reactivation, and these will also be a guide to prevent other possible viral infections.

Grants and funding

The authors declared that this study has received no financial support.